Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 228, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 10, 2015, 9:06 PM CDT for Texas County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2015, 9:06 PM CDT (02:06 UTC)
- Expired
- Sep 10, 2015, 10:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Texas County, OK
The radar
The Amarillo radar (KAMA), 170 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 733 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 2584 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 6:52 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Sep 10, 6:52 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 652 PM CDT THU SEP 10 2015 .AVIATION... SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP THIS EVENING AND OVERNIGHT...WITH COVERAGE SPREADING SOUTHEAST DURING THE NEXT SEVERAL HOURS. POTENTIAL FOR GUSTS ABOVE 40 KT WILL EXIST FOR THE STRONGEST STORMS THIS EVENING. COLD FRONT IS EXPECTED TO PASS KDHT AND KGUY AROUND 11Z FRIDAY...AND THEN TO REACH KAMA AROUND 16Z FRIDAY. NORTH NORTHEAST SURFACE WINDS EXPECTED TO GUST INTO THE 25 TO 30 KT RANGE FOLLOWING FRONTAL PASSAGE. MVFR AND IFR CEILINGS EXPECTED TO DEVELOP AT NORTHERN TERMINALS SHORTLY AFTER FRONTAL PASSAGE...AND TO PERSIST THROUGH MOST OF THE DAY. AT THIS TIME...KAMA EXPECTED TO REMAIN IN VFR CATEGORY. COCKRELL && .PREV DISCUSSION... /ISSUED 415 PM CDT THU SEP 10 2015/ DISCUSSION... COLD FRONT STILL ON TRACK TO BRING INCREASED THUNDERSTORM CHANCES AND MUCH COOLER TEMPERATURES TO THE PANHANDLES OVER THE NEXT 24 HOURS. AFTERNOON WATER VAPOR IMAGERY SHOWED NORTHWEST FLOW ALOFT IN PLACE ACROSS THE REGION IN BETWEEN WEST COAST RIDGING AND AN UPPER LOW OVER ONTARIO. A SHORTWAVE TROUGH WAS EVIDENT OVER WESTERN NE...AIDING CONVECTIVE DEVELOPMENT OVER THE CENTRAL PLAINS. THE COLD FRONT THAT WILL MOVE THROUGH THE PANHANDLES LATE TONIGHT INTO FRIDAY MORNING WAS STRETCHED ALONG THE NE/KS STATE LINE INTO FAR NORTHEAST CO...WITH A SURFACE LOW POSITIONED TO THE SOUTH OVER SOUTHEAST CO/SOUTHWEST KS. BREEZY SOUTHERLY WINDS IN THE TIGHTENED GRADIENT SOUTH OF THE SURFACE LOW HAVE PUSHED TEMPS INTO THE UPPER 80S TO LOWER 90S THIS AFTERNOON...BUT ALSO HELPED TO MIX OUT THE FAIRLY SHALLOW SURFACE MOISTURE EVIDENT ON THE 12Z KAMA SOUNDING...WITH MORNING DEWPOINTS IN THE MID 60S HAVING MIXED INTO THE 50S ACROSS MOST OF THE CWA THIS AFTERNOON. A FEW THUNDERSTORMS DEVELOPED NEAR THE RATON MESA EARLIER THIS AFTERNOON...AND THE FOCUS FOR CONVECTION WILL REMAIN ACROSS THE NORTHERN PANHANDLES THROUGH MUCH OF THE EVENING. THESE STORMS WILL CONTINUE TO MOVE SOUTHEAST INTO THE AREA...WITH ADDITIONAL DEVELOPMENT POSSIBLE IN AN AREA OF WEAK SURFACE CONVERGENCE ACROSS THE FAR NORTHWEST PANHANDLES INTO SOUTHEAST CO AND SOUTHWEST KS NEAR THE SURFACE LOW/TROUGH. THESE STORMS ARE EXPECTED TO MOVE SOUTHEAST THIS EVENING...WITH RAIN CHANCES EVENTUALLY INCREASING ACROSS THE SOUTHERN TX PANHANDLE AFTER DARK. THE STRONGER FLOW ALOFT REMAINS NORTH OF THE AREA...BUT VEERING WIND PROFILES HAVE LED TO INCREASED DEEP LAYER SHEAR FROM THE PAST FEW DAYS...WITH EFFECTIVE BULK SHEAR VALUES ON THE ORDER OF 30-40 KTS /STRONGEST NEAR THE KS STATE LINE/. THIS STRONGER SHEAR...ALONG WITH 0-1KM MLCAPES OF 1000-1500 J/KG WILL SUPPORT THE POTENTIAL FOR A FEW STRONG TO SEVERE STORMS WITH HAIL AND DAMAGING WINDS THIS EVENING...PRIMARILY ACROSS THE OK PANHANDLE AND NORTHERN TX PANHANDLE. SURFACE DEWPOINT DEPRESSIONS OF 40-45 DEG F AND DCAPES AROUND 1500 J/KG SUGGEST STRONG DOWNDRAFT WINDS WILL LIKELY BE THE PRIMARY CONCERN WITH ANY STRONG/SEVERE CONVECTION. AS STORMS MOVE SOUTH LATE THIS EVENING...THEY SHOULD GRADUALLY WEAKEN AS THE BOUNDARY LAYER BEGINS TO STABILIZE. LATE TONIGHT AND FRIDAY MORNING...THE COLD FRONT WILL MOVE SOUTH THROUGH THE AREA...BRINGING RENEWED SHOWER AND THUNDERSTORM DEVELOPMENT. COULD SEE SOME LOCALLY HEAVY RAIN AND GUSTY WINDS WITH SOME STRONGER STORMS...BUT ANY SEVERE THREAT SHOULD BE GREATLY DIMINISHED BY THIS TIME. GREATEST RAIN CHANCES ON FRIDAY WILL COME DURING THE MORNING HOURS...WITH PRECIPITATION TAPERING OFF FROM NORTH TO SOUTH THEREAFTER AS SURFACE HIGH PRESSURE BUILDS IN...BRINGING WITH IT COOLER/DRIER/MORE STABLE AIR. CAN/T RULE OUT A FEW LIGHT SHOWERS OVER THE FAR SOUTHWEST/WEST PANHANDLES FRIDAY NIGHT INTO SATURDAY MORNING IN A ZONE OF WEAK LOW-LEVEL THETA-E ADVECTION/ISENTROPIC LIFT...BUT ANY RAINFALL LOOKS TO BE VERY SPOTTY AND LIGHT. TEMPERATURES WILL BE CONSIDERABLY COOLER FRIDAY BEHIND THE FRONT...AS CLOUDS AND RAIN FURTHER HELP TO KEEP TEMPS DOWN...WITH HIGHS ONLY EXPECTED TO REACH THE 70S. TEMPS WILL START TO REBOUND SATURDAY AS WINDS QUICKLY VEER BACK AROUND TO THE SOUTH...BUT IT WILL STILL FEEL FALLISH WITH HIGHS IN THE MID 70S TO LOWER 80S. A COUPLE OF WEAK SHORTWAVES MAY RIDE THROUGH A LINGERING NORTHWEST FLOW ALOFT THIS WEEKEND...AND THUS WILL CARRY SOME SLIGHT CHANCE POPS OVER PARTS OF THE AREA SATURDAY NIGHT AND SUNDAY NIGHT. THE TREND TOWARD WARMER AND DRIER CONDITIONS STILL LOOKS ON TRACK FOR NEXT WEEK AS THE UPPER FLOW BACKS TO THE WEST AND SOUTHWEST...INDUCING LEE SURFACE TROUGHING AND BREEZY SOUTH/SOUTHWEST WINDS. KB && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 61 75 56 77 58 / 40 40 10 10 20 BEAVER OK 61 75 55 80 58 / 50 20 5 5 10 BOISE CITY OK 56 70 55 78 57 / 40 30 10 10 20 BORGER TX 62 76 58 79 62 / 40 30 10 10 10 BOYS RANCH TX 60 75 57 80 58 / 40 40 10 10 20 CANYON TX 61 75 57 78 57 / 40 40 10 10 20 CLARENDON TX 63 78 57 77 57 / 30 30 10 5 10 DALHART TX 59 72 57 80 57 / 40 40 10 20 20 GUYMON OK 60 73 56 79 58 / 50 20 10 10 10 HEREFORD TX 60 77 57 78 58 / 40 40 20 10 20 LIPSCOMB TX 62 75 53 79 59 / 40 20 5 5 10 PAMPA TX 60 75 54 78 58 / 40 30 10 10 10 SHAMROCK TX 64 79 56 79 58 / 20 30 10 5 10 WELLINGTON TX 66 81 58 79 58 / 20 30 10 5 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 3/10
Hazardous weather outlook, Sep 10, 3:29 PM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 329 PM CDT THU SEP 10 2015 OKZ001>003-TXZ001>020-111100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 329 PM CDT THU SEP 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE PANHANDLES THIS EVENING AND OVERNIGHT. A FEW STORMS THIS EVENING COULD BE STRONG TO SEVERE...WITH WIND GUSTS TO AROUND 65 MPH...HAIL UP TO HALF DOLLAR SIZE...AND LOCALLY HEAVY RAIN THE PRIMARY CONCERNS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF THE PANHANDLES FRIDAY...THEN ACROSS PARTS OF THE AREA SATURDAY NIGHT AND SUNDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. KB
In the hours before
Special weather statement, Sep 10, 6:25 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
625 PM CDT THU SEP 10 2015
TXZ006-110030-
HARTLEY TX-
625 PM CDT THU SEP 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARTLEY COUNTY UNTIL 730
PM CDT...
AT 625 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HARTLEY...OR 11 MILES SOUTHEAST OF DALHART...MOVING SOUTHEAST AT 15
MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DALHART...HARTLEY AND CHANNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3606 10243 3606 10217 3604 10216 3572 10216
3563 10245 3605 10255
TIME...MOT...LOC 2325Z 327DEG 11KT 3593 10238
JCSpecial weather statement, Sep 10, 6:59 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
659 PM CDT THU SEP 10 2015
TXZ006-110100-
HARTLEY TX-
659 PM CDT THU SEP 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARTLEY COUNTY UNTIL
800 PM CDT...
AT 656 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR HARTLEY...OR 8 MILES SOUTHEAST OF DALHART...MOVING SOUTHEAST AT
10 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HARTLEY AND HIGHWAY 385 BETWEEN DALHART AND HARTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3604 10260 3605 10230 3586 10216 3581 10216
3573 10244
TIME...MOT...LOC 2356Z 327DEG 11KT 3595 10243
JCSpecial weather statement, Sep 10, 8:27 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
827 PM CDT THU SEP 10 2015
OKZ002-110230-
TEXAS OK-
827 PM CDT THU SEP 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TEXAS COUNTY UNTIL 930
PM CDT...
AT 827 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF FETERITA
TO NEAR ELKHART...AND MOVING SOUTHEAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HOOKER...TYRONE...EVA...HOUGH AND BAKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3685 10095 3684 10096 3668 10192 3685 10203
3699 10203 3700 10094
TIME...MOT...LOC 0127Z 334DEG 51KT 3705 10153 3697 10197
JCThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 9:59 PM CDT | Special Weather Statement | AMA | Hansford, Ochiltree, Sherman | 61 min |
| Sep 10, 11:01 PM CDT | Special Weather Statement | AMA | Hansford, Hutchinson, Moore, Ochiltree, Sherman | 59 min |
| Sep 11, 7:28 AM CDT | Special Weather Statement | AMA | Hartley | 47 min |
| Sep 11, 7:53 AM CDT | Special Weather Statement | AMA | Hartley | 52 min |
| Sep 10, 8:27 PM CDT | Special Weather Statement | AMA | Texas | 63 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.